Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2018, 2:30 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 2:30 PM CDT (19:30 UTC)
- Expired
- Apr 13, 2018, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:36 PM CDT | HAIL 1 | Jennings, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 577 m²/s²
- 0-3 km storm-relative helicity
- 755 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
757
WUUS54 KTSA 131930
SVRTSA
OKC037-113-117-132000-
/O.NEW.KTSA.SV.W.0028.180413T1930Z-180413T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
230 PM CDT FRI APR 13 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
Northwestern Creek County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
* Until 300 PM CDT
* At 229 PM CDT, a severe thunderstorm was located over Jennings,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Skiatook... Hominy...
Cleveland... Barnsdall...
Oilton... Wynona...
Jennings... Avant...
Westport... Osage...
Hallett... Terlton...
Maramec... Walnut Creek State Park...
Tallant... Silver City...
Pershing... Nelagoney...
Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3670 9627 3651 9600 3631 9600 3601 9662
3616 9662 3616 9676
TIME...MOT...LOC 1929Z 228DEG 42KT 3616 9656
HAIL...1.25IN
WIND...60MPH
$$
692 follow-up statements
766
WWUS54 KTSA 131951
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
251 PM CDT FRI APR 13 2018
OKC037-113-117-132000-
/O.CON.KTSA.SV.W.0028.000000T0000Z-180413T2000Z/
Osage OK-Creek OK-Pawnee OK-
251 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN OSAGE...NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE
COUNTIES...
At 250 PM CDT, a severe thunderstorm was located 5 miles northeast of
Osage, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Skiatook... Hominy...
Cleveland... Barnsdall...
Oilton... Wynona...
Jennings... Avant...
Westport... Osage...
Hallett... Terlton...
Maramec... Walnut Creek State Park...
Tallant... Silver City...
Pershing... Nelagoney...
Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3670 9627 3651 9600 3631 9600 3601 9662
3616 9662 3616 9676
TIME...MOT...LOC 1950Z 227DEG 41KT 3633 9633
HAIL...1.00IN
WIND...60MPH
$$
69819
WWUS54 KTSA 132002
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
302 PM CDT FRI APR 13 2018
OKC037-113-117-132011-
/O.EXP.KTSA.SV.W.0028.000000T0000Z-180413T2000Z/
Osage OK-Creek OK-Pawnee OK-
302 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE...
NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small
hail up to nickel size and gusty winds up to 50 mph are still
possible with this thunderstorm.
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3670 9627 3651 9600 3631 9600 3601 9662
3616 9662 3616 9676
TIME...MOT...LOC 2001Z 228DEG 42KT 3641 9622
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:26 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 13, 12:26 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Fri Apr 13 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of MVFR cigs along with widely scattered showers/thunderstorms
ongoing early this afternoon. Expect additional scattered thunderstorm
development along the dry line as it approaches the eastern OK
sites toward 20-21Z, with activity tracking into northwest AR by
late afternoon/early evening. Coverage remains quite uncertain so have
maintained VCTS wording. Activity should clear the region after 03Z.
&&
.PREV DISCUSSION... /Issued 1101 AM CDT Fri Apr 13 2018/
..UPDATE...
DISCUSSION...
Dry line as situated across western OK late this morning, with
scattered warm sector elevated convection across the forecast
area. Forecast eastward progression of the dry line continues to
be quiet slow, with the 12Z NAM/recent HRRR bringing the boundary
to near or just west of the U.S. 75 corridor around 21Z. Several
CAM solutions suggest intial isolated/scattered development is
possible around 19-20Z along the dry line with the activity
eventually exiting the region by mid-evening...with severe weather
possible during this timeframe.
Will keep Red Flag Warning as is for now and address the Wind
Advisory in another 1-2 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 50 29 53 / 10 0 0 0
FSM 45 55 34 53 / 50 10 0 0
MLC 43 54 32 56 / 20 0 0 0
BVO 38 49 27 52 / 10 10 0 0
FYV 40 50 28 47 / 50 10 0 0
BYV 41 51 29 46 / 50 10 0 0
MKO 41 51 30 53 / 20 0 0 0
MIO 38 48 27 47 / 20 10 0 0
F10 40 53 30 54 / 10 0 0 0
HHW 45 56 34 57 / 20 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 1 PM CDT this afternoon for OKZ054>071-073.
Red Flag Warning until 10 PM CDT this evening for OKZ054-059-064-
065.
AR...Wind Advisory until 1 PM CDT this afternoon for ARZ001-002-010-
011.
&&
AVIATION.....18Hazardous weather outlook, Apr 13, 1:05 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 105 PM CDT Fri Apr 13 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 105 PM CDT Fri Apr 13 2018 ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING / CRITICAL FIRE WEATHER CONDITIONS W OF US 75 THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 2 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated to near Significant. AREA...Along and northwest of a Hugo to Muskogee to Jay line. ONSET...This afternoon. Area at greatest risk...west of highway 75 in northeast Oklahoma. DISCUSSION... An unstable and weakly capped atmosphere existed across eastern Oklahoma and northwest Arkansas early this afternoon. Strong to severe thunderstorm development is expected during the afternoon ahead of an approaching dry line, with storms eventually moving into western Arkansas by late afternoon or early evening. The strongest storms will be capable of producing hail to the size of baseballs, damaging winds to around 70 mph, and isolated tornadoes. The severe threat will shift east of the region by 10-11 PM. Critical fire weather conditions are expected to develop behind a dryline as it surges into our area this afternoon. By late afternoon, the dryline is expected to stretch along or near highway 75. To the west of the dryline, very warm, dry and windy conditions will lead to very aggressive fire behavior. South to southwest winds will gust to near 40 mph through the afternoon. A gradual drop in intensity is expected by early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty northwest winds are expected this weekend behind a cold front and strong upper level storm system. Freezing temperatures are expected across parts of northeast Oklahoma and northwest Arkansas both Sunday and Monday mornings. Strong south winds and warmer temps return early next week, as will an increase in the fire weather danger. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 13, 2:09 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
209 PM CDT FRI APR 13 2018
OKZ054-059-064-132000-
Osage OK-Pawnee OK-Creek OK-
209 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 300 PM CDT...
At 209 PM CDT, a strong thunderstorm was located 6 miles east of
Glencoe, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Drumright... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Walnut Creek State Park... Silver City...
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3664 9660 3630 9610 3594 9662 3616 9662
3616 9682 3624 9682 3625 9684 3625 9692
3626 9692
TIME...MOT...LOC 1909Z 213DEG 43KT 3624 9682
69Special weather statement, Apr 13, 2:18 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 218 PM CDT FRI APR 13 2018 OKZ063-068-069-131945- Adair OK-Cherokee OK-Delaware OK- 218 PM CDT FRI APR 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 245 PM CDT... At 218 PM CDT, a strong thunderstorm was located 3 miles south of Eldon, moving northeast at 65 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Stilwell... Westville... West Siloam Springs... Colcord... Watts... Eldon... Adair State Park... Proctor... Christie... Maryetta... Baron... Bunch... Ballard... Natural Falls State Park... A tornado watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3638 9461 3582 9451 3565 9482 3586 9497 TIME...MOT...LOC 1918Z 215DEG 55KT 3588 9482 69
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:09 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 13, 2:18 PM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 13, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 52 min |
| Apr 13, 3:04 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Apr 13, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Tulsa, Wagoner | 43 min |
| Apr 13, 3:34 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| Apr 13, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 50 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 41 min |
| Apr 13, 3:50 PM CDT | Tornado Warning | TSA | Sequoyah | 25 min |
| Apr 13, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 37 min |
| Apr 13, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 34 min |
| Apr 13, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 24 min |
| Apr 13, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 53 min |
| Apr 13, 4:54 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Apr 13, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 33 min |
| Apr 13, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Apr 13, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
| Apr 13, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 45 min |
| Apr 13, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Apr 13, 6:10 PM CDT | Tornado Warning | TSA | LeFlore | 16 min |
| Apr 13, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 36 min |
| Apr 13, 6:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.